Roaccutane et vie gâchée

roaccutane
#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? France

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Facebook - Victimes de Roaccutane (isotrétinoïne), Curacné, Procuta et génériques

What is your current age, height, weight? 46 yo - 1,65 m - 51 kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Roaccutane

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 30 mg/day

What condition was being treated with the drug? Acné

For how long did you take the drug (weeks/months/years)? 6 months

How old were you, and WHEN (date) did you start the drug? 16 years old. October 1988

How old were you when you quit, and WHEN (date) did you quit? 17 years old - April 1989

How did you quit (cold turkey or taper off)? Abrupt withdrawal I think

How long into your usage did you notice the onset of side effects? A couple of years later

What side effects did you experience that have yet to resolve since discontinuation? tiredness, hair loss, joint and muscle pain, memory and stress management problems, especially digestive problems…

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
[X ] Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
[X ] Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain) Mastoses in the chest, allergies and food intolerances

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Especially diet. I can’t stand any medicine or other (plants…)

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? I don’t know

Anything not listed in the above questions you’d like to share about your experience? Triglycerides increased a couple of years after treatment but back normal after a few months diet

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug. I was pleased about the treatment (just dry skin during). Problems have come many years after and it doesn’t stop becoming worse. Sometimes, it’s difficult to continue to work and practice sport. I can’t travel anymore or go out with friends. In one word, I just have no life.

7 Likes
#2

How horrific. Thanks for posting your story of having taken it quite a while back. Imagine that this is still being prescribed today to cause problems and destroy many lives - many of whom will only find out after years the reason for their problems.

2 Likes
#3

Sorry to hear you took Accutane, @Estelle . You’re in a place where we’re trying to fix this - so, welcome!

I took Accutane, too (60mg for 6 months) and we all want to solve this mess.

Please bring others here - and ask them to take our survey.

Our dedicated French-language forum is here, for use also:

https://forum.propeciahelp.com/c/fr

1 Like
#4

Please participate in the post-drug survey if you could. Hopefully, you have been able to manage gastrointestinal side-effects with diet. This seems to be one of the few symptoms of this condition that is treatable to some degree and I have heard of many PAS patients finding relief of this symptom with drastic changes in their diet.

#5

I hope we will succeed in interpellate the medical world and the people one day ! Of course, I will participate in the post-drug survey as soon as I can access it.

3 Likes
#6

Bonjour Estelle!

Please let us know in case you have any problems accessing the survey! We really need more Accutane patients to step up. So thank you for participating and please let fellow patients now that their help is needed here. We think this Survey will be very important in our efforts to initiate more research in this condition and really need as much data as we can get.

#7

Bonjour Northern_Star,
Yes I can’t have access to the survey :

Oups

Le logiciel utiliser par ce forum de discussion a rencontré un problème inattendu. Nous nous excusons pour la gêne occasionnée.
Des informations détaillées sur l’erreur ont été enregistrées, et une notification automatique générée. Nous allons jeter un coup d’oeil.
Aucune autre action n’est nécessaire. Toutefois, si l’erreur persiste, vous pouvez fournir des détails supplémentaires, y compris les étapes pour reproduire l’erreur, en postant un sujet de discussion dans la catégorie dédiée.

Can you do something ? Thank you.

#8

@awor, @axolotl

#9

Hi @Estelle, could you please try again now on a desktop or laptop computer? If this does not work, please clear your cookies then try again. Let us know if it’s ok. Best

1 Like
#10

I did it and now it’s :

Oups ! Cette page n’existe pas ou est privée.

#11

Bonjour Estelle et bienvenue. I checked the status of your user and you should be able to access the survey now if you click on the graph icon at the top of the screen. Please let me know if it works.
Merci

2 Likes
#12

Hello, it seems to be ok. Thanks.

3 Likes